Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 38, NWS Shreveport, LA

March 25, 20177 parishes in Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 25, 2017, 12:00 AM CDT for 7 parishes in Louisiana. It was in force for 60 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 25, 2017, 12:00 AM CDT (05:00 UTC)
Expired
Mar 25, 2017, 1:00 AM CDT
In force
60 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bienville Parish, LA, Caldwell Parish, LA, Grant Parish, LA, Jackson Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Winn Parish, LA

The radar

The Ft Polk radar (KPOE), 114 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 25, 12:01 AM CDTTSTM WND DMG5 Ese Jonesboro, LANUMEROUS TREES DOWN ACROSS HIGHWAY 505 BETWEEN WYATT AND WESTON. MUCH OF THIS ROADWAY REMAINS CLOSED AT THIS TIME.
Mar 25, 12:10 AM CDTTSTM WND DMGSikes, LATREE DOWN BLOCKING A PORTION OF A ROAD IN SIKES.
Mar 25, 12:25 AM CDTTSTM WND DMG11 Ese Eros, LATREES DOWN ON CYPRESS SCHOOL ROAD.
Mar 25, 12:30 AM CDTTSTM WND DMG8 Wsw Brownsville-Bawco, LATREES DOWN ON TOM STURDIVANT ROAD.
Mar 25, 12:32 AM CDTTSTM WND DMG9 Wsw Claiborne, LATREE DOWN ACROSS GOLSON ROAD SOUTHEAST OF CALHOUN.
Mar 25, 12:45 AM CDTTSTM WND DMG2 Ne Claiborne, LATREE DOWN ON ANDRE DRIVE IN WEST MONROE.
Mar 25, 12:55 AM CDTTSTM WND DMG2 Nne Monroe, LASEVERAL TREES DOWN ALONG WEBSTER STREET AND BREVILLE STREET WHERE ONE TREE LANDED ON A HOME.
Mar 25, 12:55 AM CDTTSTM WND DMG7 Sse Winnfield, LATREE DOWN ON HIGHWAY 167 SOUTH NEAR THE GRANT PARISH LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 24, 9:14 PM CDTSevere Thunderstorm WatchSPC6 hr
Mar 24, 9:23 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 5.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2017-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2017-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 276 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1519 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
276 m²/s²
0-3 km storm-relative helicity
418 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

333 
WUUS54 KSHV 250500
SVRSHV
LAC013-021-043-049-069-073-127-250600-
/O.NEW.KSHV.SV.W.0038.170325T0500Z-170325T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1200 AM CDT SAT MAR 25 2017

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Northwestern Grant Parish in north central Louisiana...
  Northern Caldwell Parish in north central Louisiana...
  Jackson Parish in north central Louisiana...
  Central Natchitoches Parish in northwestern Louisiana...
  Ouachita Parish in north central Louisiana...
  Eastern Bienville Parish in northwestern Louisiana...
  Winn Parish in north central Louisiana...

* Until 100 AM CDT

* At 1200 AM CDT, severe thunderstorms were located along a line 
  extending from 6 miles north of Jonesboro to 24 miles northwest of 
  Olla to 6 miles southwest of Winnfield to near Natchitoches to 14 
  miles west of Montgomery to 9 miles northwest of Kurthwood, moving 
  northeast at 40 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Monroe, Natchitoches, Claiborne, West Monroe, Winnfield, Jonesboro,
  Columbia, Brownsville-Bawcom, Brownsville-Bawcomville, Richwood,
  Montgomery, Provencal, Natchez, Chatham, Clarence, Hodge, North
  Hodge, Dodson, East Hodge and Calvin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 300 AM CDT for north central
and northwestern Louisiana.

LAT...LON 3238 9200 3228 9203 3227 9199 3219 9201
      3220 9198 3217 9198 3217 9195 3201 9227
      3190 9234 3158 9263 3145 9322 3153 9323
      3156 9331 3179 9324 3192 9294 3208 9275
      3237 9278 3260 9211 3249 9193
TIME...MOT...LOC 0459Z 244DEG 36KT 3233 9271 3210 9257 3186 9273 3176
9305 3159 9312 3146 9325

HAIL...<.75IN
WIND...60MPH
 
$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 11:29 PM CDT, 31 minutes earlier.

Area forecast discussion, Mar 24, 11:29 PM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1129 PM CDT Fri Mar 24 2017

.AVIATION...
Line of stg to svr storms slowly shifting east of KSHV and KLFK,
reaching KELD attm, and KMLU by around 25/07z. Downburst winds and
storm rotation still evident. Isold convection also redeveloping
attm near KLFK and a thin band of convection developing across
extreme se OK, which could affect at least KTXK terminal by around
25/07-08z. Main dryline boundary movg west to east durg the day
Saturday, narrow line of weak convection possible right along
front where at least cumulus clouds will likely develop, with
otherwise VFR SKC expected areawide thru remainder of period.
South winds bcmg sw-w on Saturday, and then by late aftn, becmg
lgt and vrbl./VII/.

&&

.PREV DISCUSSION... /issued 959 PM CDT Fri Mar 24 2017/

DISCUSSION...
Have updated the forecast to add the additional severe
thunderstorm watch number 81 for much of Northwest and North
Central Louisiana generally along and North of Interstate 20 and
much of Southwest and South Central Arkansas along and near
and to the East of Interstate 30. Also to include Tornado watch
number 82 which takes in the previous Tornado watch number 80
counties for Deep East Texas and East Texas across Toledo Bend
Country across lower parts of Northwest and North Central
Louisiana. For North Louisiana three parishes are not under a
watch at this time and that being Ouachita, Caldwell, and La
Salle. /06/

PREV DISCUSSION... /issued 755 PM CDT Fri Mar 24 2017/

DISCUSSION...
Have updated the zones to include the new tornado watch number 80
that will include the 5 counties in lower parts of Northeast
Texas, Cherokee, Angelina, Nacogdoches, San Augustine, Sabine.
/06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  60  76  53  84 /  90  20   0  10
MLU  64  79  53  83 /  90  50  10   0
DEQ  52  71  46  80 /  60  10   0  10
TXK  56  73  51  81 /  80  10   0  10
ELD  60  75  50  81 /  90  30   0  10
TYR  55  74  54  84 /  40   0   0  10
GGG  57  75  53  84 /  70  10   0  10
LFK  60  79  55  85 /  80  10   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 1 AM CDT Saturday for ARZ050-051-
     059>061-070>073.

LA...Lake Wind Advisory until 1 AM CDT Saturday for LAZ001>006-
     010>014-017>022.

OK...Lake Wind Advisory until 1 AM CDT Saturday for OKZ077.

TX...Lake Wind Advisory until 1 AM CDT Saturday for TXZ096-097-
     108>112-124>126-136>138-149>153-165>167.

&&
Hazardous weather outlook, Mar 24, 11:52 AM CDT, 12 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1152 AM CDT Fri Mar 24 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-251700-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1152 AM CDT Fri Mar 24 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas...southwest Arkansas...north central Louisiana...
northwest Louisiana...southeast Oklahoma...east Texas and
northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Showers and thunderstorms will increase across East Texas,
Southeast Oklahoma, Southwest Arkansas and Western Louisiana this
afternoon, ahead of a strong upper level storm system and
associated dryline as they move across Oklahoma and North Texas.
These showers and thunderstorms are expected to intensify this
afternoon and evening as instability increases ahead of this storm
system, with some of these storms possibly becoming severe.
Damaging winds, large hail, isolated tornadoes, and locally heavy
rainfall will be possible, with this threat spreading east into
the remainder of North Louisiana and Southcentral Arkansas this
evening before weakening late. In addition, a tight pressure
gradient ahead of this storm system will result in strong
southerly winds of 15 to 25 mph with gusts to 35 mph areawide
today through this evening. Thus, a Lake Wind Advisory is in
effect areawide before the winds weaken with the passage of these
thunderstorms this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered showers and thunderstorms will diminish Saturday morning
over Northcentral Louisiana as the dryline mixes east across the
area. Warmer and more humid conditions will return Sunday
afternoon and night as southerly winds increase ahead an another
upper level disturbance that will move into the Southern Plains.
Scattered strong to severe thunderstorms will develop Sunday
night over extreme Northeast Texas, Southeast Oklahoma, and
Southwest Arkansas, as instability increases ahead of this
disturbance. Large hail and damaging winds will be possible Sunday
night, with this severe threat diminishing Monday morning.
Additional showers and thunderstorms are expected to develop
Wednesday over much of the region, ahead of another strong upper
level storm system that will approach the region from the west.
Some of these storms again may be severe Wednesday, with damaging
winds, large hail, and isolated tornadoes possible.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency managers, storm spotters, and amateur
radio operators, will be needed this afternoon and evening.

05

In the hours before

Local storm report, Mar 24, 11:32 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1132 PM CDT FRI MAR 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TSTM WND DMG     6 SSE ATLANTA           33.04N 94.13W
03/24/2017                   CASS               TX   LAW ENFORCEMENT

            POWER LINES DOWN ALONG FM 1841 NEAR COUNTY
            ROAD 4672.

&&

CP
Local storm report, Mar 24, 11:33 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1133 PM CDT FRI MAR 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TSTM WND DMG     2 E ATLANTA             33.12N 94.13W
03/24/2017                   CASS               TX   LAW ENFORCEMENT

            TREES DOWN ALONG COUNTY ROAD 4809.

&&

CP
Local storm report, Mar 24, 11:36 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1136 PM CDT FRI MAR 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     4 ESE LINDEN            32.98N 94.31W
03/24/2017                   CASS               TX   LAW ENFORCEMENT

            POWER LINE SNAPPED AND STARTED A FIRE ALONG
            COUNTY ROAD 1899.

&&

CP
Local storm report, Mar 24, 11:47 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1147 PM CDT FRI MAR 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     TSTM WND DMG     5 ESE GILLIAM           32.81N 93.76W
03/24/2017                   BOSSIER            LA   LAW ENFORCEMENT

            SEVERAL TREES DOWN ALONG OLD PLAIN DEALING
            ROAD NORTH OF HIGHWAY 160.

&&

CP
Local storm report, Mar 24, 11:54 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1154 PM CDT FRI MAR 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     TSTM WND DMG     2 SE MANSFIELD          32.01N 93.67W
03/24/2017                   DE SOTO            LA   LAW ENFORCEMENT

            SEVERAL TREES DOWN ON HOUSES ALONG 175
            SOUTHEAST OF MANSFIELD.

&&

CP
Local storm report, Mar 24, 11:58 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1158 PM CDT FRI MAR 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1124 PM     TSTM WND DMG     RINGGOLD                32.33N 93.28W
03/24/2017                   BIENVILLE          LA   LAW ENFORCEMENT

            SHERIFF IS REPORTING A CHURCH HAS BEEN
            DESTROYED AND SEVERAL HOMES DAMAGED ALONG
            HIGHWAY 154.

&&

CP

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 8:02 PM CDTSevere Thunderstorm WarningSHVCaddo43 min
Mar 24, 9:00 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo45 min
Mar 24, 9:32 PM CDTSevere Thunderstorm WarningSHVBossier, Claiborne, Webster43 min
Mar 24, 9:38 PM CDTSevere Thunderstorm WarningSHVDe Soto, Sabine37 min
Mar 24, 10:09 PM CDTTornado WarningSHVDe Soto, Sabine51 min
Mar 24, 10:13 PM CDTSevere Thunderstorm WarningSHVDe Soto, Natchitoches, Red River, Sabine47 min
Mar 24, 10:46 PM CDTTornado WarningSHVBienville, Bossier, De Soto, Red River44 min
Mar 24, 11:00 PM CDTSevere Thunderstorm WarningSHVBienville, Grant, Jackson, Natchitoches, Red River, Sabine and 1 more60 min
Mar 24, 11:03 PM CDTTornado WarningSHVNatchitoches, Winn28 min
Mar 24, 11:38 PM CDTAreal Flood AdvisorySHVSabine3 hr
Mar 25, 12:03 AM CDTTornado WarningSHVJackson27 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.